An alternative presentation of the method of variation of parameters for higher-order equations

Document type: Journal Articles
Article type: Original article
Peer reviewed: Yes
Author(s): Nail H. Ibragimov
Title: An alternative presentation of the method of variation of parameters for higher-order equations
Journal: Lobachevskii Journal of Mathematics
Year: 2010
Volume: 31
Issue: 2
Pagination: 174-191
ISSN: 1995-0802
Publisher: Springer
URI/DOI: 10.1134/S1995080210020083
Organization: Blekinge Institute of Technology
Department: School of Engineering - Dept. of Mathematics & Natural Sciences (Sektionen för ingenjörsvetenskap - Avd.för matematik och naturvetenskap)
School of Engineering S-371 79 Karlskrona
+46 455 38 50 00
http://www.bth.se/ing/
Language: English
Abstract: An alternative approach to Lagrange's method of variation of parameters is presented. Explicit formulas for solutions of arbitrary initial value problems for linear equations of the first, second and third order are provided. These formulas are as simple for practical using as the formula for roots of quadratic equations.
Subject: Mathematics\General
Keywords: Initial value problem, Linear equations, Method of variation of parameters
Edit